# SDR CA060503004

- Difficulty date: May 1, 2006
- Submitted: June 22, 2006
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 16,503 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 2435 · Starter-Generator
- Part: Shaft
- Condition: Sheared
- Location: Starter Gen
- Component: Starter Gen, Learsiegler
- Component part number: 23078019
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

IN CRUISE, LT GEN FAIL LIGHT ILLUMINATED.  ATTEMPTED TO RESET GEN BUT IT STILL WOULD NOT COME ON LINE.  SHORTLY AFTER GEN FAILURE, LT ENG FIRE WARNING IND ALSO CAME ON.  LT ENG WAS SHUTDOWN AND ENG FIRE BOTTLE WAS DISCHARGED.  MX INSPECTED A/C. FOUND LT STARTER GEN HAD FAILED INTERNALLY AND PAINT ON UNIT WAS BLISTERED INDICATING IT HAD DRASTICALLY OVERHEATED.  ALSO REVEALED STARTER GEN DRIVE SPLINE HAD SHEARED.  INSP CARRIED OUT IAW MM.   STARTER GEN, FIRE BOTTLE WERE REPLACED, AND A/C RETURNED TO SERV.  NOTED FIRE WIRE IS LOCATED IN CLOSE PROX TO STARTER/GEN.  STARTER/GEN WAS INSTALLED PREVIOUS DAY IN A REPAIRED CONDITION, AT TIME OF FAILURE STARTER/GEN HAD ONLY ACCUMULATED 1.6  HRS SINCE REPAIR.
